Optimal Export Taxes, Welfare, Industry Concentration, and Firm Size: A General Equilibrium Analysis
Roberto De Santis ()
Review of International Economics, 2000, vol. 8, issue 2, 319-335
Abstract:
By using an imperfect‐competition model, it is shown that an export tax, optimal in partial equilibrium, is upwardly biased and may not be optimal in a general equilibrium setting with free entry/exit. It is shown also that the export tax has an ambiguous impact on firm size. The results of an applied general equilibrium model for the Turkish economy suggest that the export tax estimated with the PE formula is larger by a small factor than the computed export tax. However, the export tax leads to an increase in firm size and, most importantly, to a social welfare loss.
Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
https://doi.org/10.1111/1467-9396.00224
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:reviec:v:8:y:2000:i:2:p:319-335
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0965-7576
Access Statistics for this article
Review of International Economics is currently edited by E. Kwan Choi
More articles in Review of International Economics from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().